MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; DJO EMPOWR REVISION KNEE, 3.5MM BALL END HEX DRIVER

ENCORE MEDICAL L.P. DJO SURGICAL; DJO EMPOWR REVISION KNEE, 3.5MM BALL END HEX DRIVER
Catalog Number 800-05-093
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - surgeon was unable to engage screws through posterior augments into revision femur component.This is due to having to stack 2 augments for a 10mm augment and having a screwdriver capable of allowing the surgeon to place the screw at a proper angle.This continues to be a problem every revision knee surgery creating an unfavorable impression for residents and fellows training on our products.Another screwdriver option needs to be made available or a single piece 10mm posterior femoral augment.20 minute delay in surgery.
 
Additional Manufacturer Narrative
See d3, g1, h6, and h11.The agent reported "surgeon was unable to engage screws through posterior augments into revision femur component.This is due to having to stack 2 augments for a 10mm augment and having a screwdriver capable of allowing the surgeon to place the screw at a proper angle.This continues to be a problem every revision knee surgery creating an unfavorable impression for residents and fellows training on our products.Another screwdriver option needs to be made available or a single piece 10mm posterior femoral augment".This event occurred during surgery, near the patient.Significant adverse event was reported by the surgeon.There was a 20 minute delay in surgery, and the surgery was not completed as intended.The devices were inspected prior to use and found to be acceptable.The agent was present when this event occurred and was unable to provide another suitable device.The reported devices were not returned to surgical for evaluation.The product feedback form indicates the devices were lost/discarded.If at a later time the device is returned an amendment will be opened.The revision level or lot number were not reported, therefore this instrument could not be linked to a specific device history record (dhr) or the actual date of manufacture could not be determined with confidence.A review of the device history records (dhr) show for 245-05-145, empowr knee, revision posterior fem augment size 4/5, 5mm, used in the surgery, when released for use, met design and manufacturing requirements.There was ncmr-64375 associated with the 245-05-145, empowr knee, revision posterior fem augment size 4/5, 5mm, which document that out of 40 parts lot, 40 parts were rejected due to the bills of materials for augment part numbers did not include color-coded labels.Later, the rejected part(s) were reworked and accepted after proper justification.All items in the lot met fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the surgery.Complaint database review showed no previous complaints that allege this same issue.There are no indications that the instrument has a design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.This issue only occurs when assembling posterior lateral augments on the smaller size revision femurs.Looking through the dels surveys for revision knee there were 2 surveys mentioning that the posterior augments were difficult to install when being stacked.Both surgeons gave it a rating of 3 which is neutral.At this time, the issue will continue to be monitored.

Brand Name
DJO SURGICAL
Common Device Name
DJO EMPOWR REVISION KNEE, 3.5MM BALL END HEX DRIVER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENOVRE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key20196523
Report Number1644408-2024-01491
Device Sequence Number7650147
Product Code JWH
UDI-Device Identifier00190446750734
UDI-Public00190446750734
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K213793
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number800-05-093
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
245-05-145 LOT: 2750A1001; 245-05-145 LOT: 2750A1001
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale